Skip to main content

On the behavior of free boundaries near the boundary of the domain

Abstract

Let u be a solution to the obstacle problem\(u \geqslant 0, - \Delta u + f \geqslant 0,u( - \Delta u + f) = 0\) in a domain Ω⊂ℝn. In this paper, the behavior of the free boundary in a neighborhood of ϖΩ is studied. It is proved that under some conditions the free boundary touches ϖΩ at contact points. Bibliography:4 titles.

This is a preview of subscription content, access via your institution.

Literature Cited

  1. 1.

    L. A. Caffarelli, “The regularity of free boundaries in higher dimensions,”Acta Math.,39, 155–184 (1977).

    MathSciNet  Google Scholar 

  2. 2.

    D. Kinderlehrer and L. Nirenberg, “Regularity in free boundary-value problems,”Ann. Scu. Norm. Sup. Pisa,4, 373–391 (1977).

    MathSciNet  Google Scholar 

  3. 3.

    A. Friedman,Variational Principles and Free-Boundary Problems, John Wiley & Sons, New York (1982).

    Google Scholar 

  4. 4.

    O. A. Ladyzhenskaya and N. N. Uraltseva,Linear and Quasilinear Elliptic Equations, Academic Press, New York (1968).

    Google Scholar 

Download references

Authors

Additional information

Translated fromZapiski Nauchnykh Seminarov POMI, Vol. 221, 1995, pp. 5–19.

Translated by T. N. Rozhkovskaya.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Apushkinskaya, D.E., Uraltseva, N.N. On the behavior of free boundaries near the boundary of the domain. J Math Sci 87, 3267–3276 (1997). https://doi.org/10.1007/BF02355579

Download citation

Keywords

  • Contact Point
  • Free Boundary
  • Obstacle Problem
  • Boundary Touch